MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-405-SST
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that as the physician was withdrawing the dilator from the artery, the dilator stretched.It was also noted this happened previously but in that case, the dilator snapped.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, manufacturing instructions, and quality control data was conducted during the investigation.The complaint device was not returned therefore, device failure analysis and physical examination of the device used in this case could not be performed.Review of the device history record shows no nonconforming events which could contribute to this failure mode.There were no other reported complaints for this lot number.Based on the provided information, no product returned, and the investigation, a definitive root cause could not conclusively be determined.Per the quality engineering risk assessment no further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.
 
Event or Problem Description
It was reported that as the physician was withdrawing the dilator from the artery, the dilator stretched.No further information was provided regarding the patient outcome or the completion of the procedure.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One micropuncture transitionless access set was returned for investigation.The outer catheter and inner dilator were received in used condition.Compression marks were noted at 2 millimeters (mm), 3 mm, 6 mm, 13 mm, 15 mm, and 30 mm from the proximal end of the inner catheter.In the dilator's returned condition, the device length was out of specification.A document-based investigation was performed.Review of the device history record of the finished product (lot 7745376) shows no nonconforming events that could contribute to this failure mode; however, 14 non-conformances were identified for related lot 7623516 which were re-worked.A complaint history search revealed that there were no other reported complaints for this lot number.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements, and that the device meets the needs of the user.There is no evidence that the product was damaged upon opening.Attempts were made to obtain additional information; however, no information was provided regarding the patient's pre-existing conditions or anatomic considerations relative to the case.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6731851
Report Number1820334-2017-01801
Device Sequence Number16349280
Product Code DYB
UDI-Device Identifier00827002479500
UDI-Public(01)00827002479500(17)200313(10)7745376
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMPIS-405-SST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/03/2017
Supplement Date Received by Manufacturer08/09/2017
11/13/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date09/05/2017
12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1